Jump to content

Day 1 Mestinon


Recommended Posts

I've read all of the posts about Mestinon, but there is not alot about everyone's first day. Did anyone else have a bad first day? How long until you started to feel the benefits?

I feel like I am in a fish tank and my head is really hurting. I feel nauseated and starving at the same time and like I am floating beside myself- kind of like how you feel at the beginning of the flu.

How did you handle this? Reducing the dose? Sleeping alot?

Anything would help. I have alot of stress at work from taking a week off and need to be at the top of my game!!

Thanks!

Link to comment
Share on other sites

Well my first 2-3 days on mestinon were absolutely horrible. I had severe fatigue, and it made my muscles feel so weird.. and heavy...and it gave me alittle bit of a tummy ache..I was bed bound for like 3 days.. then I started to feel better, and actually started to feel better then I had felt before I started mestinon, it was worth those 3 days in bed.. it has helped..

it is defiantly worth the try.. good luck

'dizzygirl

Link to comment
Share on other sites

Hi,

I felt better the first 2 hous I was on Mestinon but then I started to have diarrhea. I had to stop on day 3 because I was getting too dehydrated and the syncopes were much worst.

I tried it again twice and each time the reaction was more severe and instense. It also took more time to recuperate from the side effects. The last time I tried it it took 7 days to stop the diarrhea (with medication).

Ernie

Link to comment
Share on other sites

I must be part of a small minority because I really didn't notice any side effects on Mestinon besides some slight, sporadic stomach cramps the first week or two. However, my fatigue and all other symptoms had me feeling so bad to begin with that I may just not have noticed anything else. :angry:

Sorry you're having so much trouble! It's been such a big help for me, so I hope you'll eventually be able to say the same. If things get too bad, you might try calling your doctor to find out if this is too irregular a reaction for his comfort.

Here's hoping for a less dramatic next few days! Take good care of yourself!

Angela

Link to comment
Share on other sites

My first day and that following week my only side effects were light headness. My neuro has me starting Mestinon very slowly. What dose did you start with? The first week I only took 1/2 of 60mg in morning , now I take 1/2 also in the afternoon so I'm up to 60 mg a day. Tomorrow I take 1/2 3x a day. She wants me to increase each week by 1/2 tablet till I reach 3 60mg 3x a day. She also said if I'm feeling good at whatever dose to stay with that or if the side effects get bad with 180mg than cut back. She told me you have to tweek it to adjust to your system.

so far I've had alot of benefits. I feel pretty good. My stomach is good (gastroparesis) and I haven't had a migraine in 8 day which has been a mini miracle for me. Hang in there but keep your doctor informed on how you feel.

Dayna

Link to comment
Share on other sites

hi-

sorry you're having a rough time starting the med. one thing i've come to realize is that there's always a chance that how i'm feeling - good or bad - has nothing to do with a new med that i'm on. a new med is always my first thought, but i keep the "just having a bad day" possibility in the back of my mind too, b/c there are bad days wherein i haven't started or stopped a med or changed anything else for that matter.

that being said, my first day on mestinon was only one 30mg dose during a research trial (thus i didn't actually know what i was taking). i didn't feel as you're describing but i actually didn't do so hot. during one of the standing parts of the several hour trial i blacked out completely. so one would think we would scrap that drug, right? wrong. ends up i did best on the day that i was given mestinon in combo with a beta blocker - both in small doses. my first time trying the combo was the best i'd felt in awhile. no side effects for me that weren't a good thing (for me the increased GI motility was a HUGE help.

we all react so differently though. how much of a dose are you on? i'm currently still just on 30mg 3 times a day with no immediate plans to increase the dose.

hang in there,

:-)melissa

Link to comment
Share on other sites

I also for got to add, since my mestinon has been increased to 180 2x's a day, the side effects were horrible.. very bad stomach pain, alot of nausea, vomitting, and diarrhea..and I must say that i feel worse at this dose of mestinon...I think it might be too much... I have been taking it now for about a month or so at this dose.. and a bout an hour or so after taking it... I spend the next 3-5 hours running to and from the bathroom..

SO i think I need to lower my doseage..

I hope that you have apositive experience with mestinon!

Link to comment
Share on other sites

dizzygirl,

can you ask your doc something against the stomach ache etc? I', using Pantozol for that. Also I eat little things during the day (in fact I eat ALL day :) , to keep my stomach from feeling bad). In my case this helps.

When increasing mestinon I do that with 10mg tablets, 1 per day until it helps enough. I can't do the 30mg's at once. Can you ask your pharmacy for 10mg tablets?

Kitsakatsa, wish you luck, although mestinon doesn't do WONDERS for me, it DOES help. I would feel terrible if I stopped it. So hold on (as far as it goes), wishing you the best,

Corina

Link to comment
Share on other sites

Thank you everyone, this is day two and I decided to try taking 1/4th (15mg) once or twice a day for a few days and then slowly increasing. I feel about half as wierd this morning, but still really displaced. I'm surprised because I'm usually not sensitive to medicine.

Does anyone take this in combination with Florinef, Nortriptyline and Provigil?

Link to comment
Share on other sites

Sorry you are ahaving a rough time. I started out with 1/2 of a 60 tablet once a day. Then a few days later, twice a day; then a whole table once or twice a day. I tried the 180 slow release and that did not work well for me. I also have had diahhrea with Mestinon as the culprit, I think.

Go easy with the Mestinon...titration is always important and an issue.

Lois

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...